Alert archive / Colorado / River Flood Advisories in 2015
River Flood Advisory 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at Jun 17, 2015, 11:53 AM MDT for Summit County, Colorado. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 11:53 AM MDT (17:53 UTC)
- Expired
- Jun 19, 2015, 11:39 AM MDT
- In force
- 48 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Summit County, CO
The radar
The Denver radar (KFTG), 135 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (CO) at Blue River (BUEC2).
- Action stage
- 3 ft
- Minor stage
- 3.5 ft
- Moderate stage
- 4.5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09046490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 17, 9:48 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 17, 9:48 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 948 AM MDT WED JUN 17 2015 .UPDATE... ISSUED AT 905 AM MDT WED JUN 17 2015 NOT MUCH TO ADJUST IN THE SHORT TERM. LATEST HRRR SUPPORTS TO TIMING OF THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS/FOOTHILLS THE FLOW ALOFT WILL WEAKEN AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE SOUTHWEST. STILL SUFFICIENT CAPE/SHEAR FOR A SEVERE TSTM OR TWO THIS AFTN/EVNG...LATEST RUC13 SOUNDINGS GENERATE 1000-1500 J/KG. BEST LOW LEVEL MOISTURE RETENTION WILL BE NORTH AND NORTHEAST OF DENVER. && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 400 AM MDT WED JUN 16 2015 WATER VAPOR IMAGERY SHOWING UPPER DISTURBANCE MOVING ACROSS WEST CENTRAL COLORADO WITH CONTINUED ASSOCIATED SHOWERS OVER SUMMIT AND PARK COUNTIES. AS THIS FEATURE MOVES EAST THIS MORNING EXPECT SOME DRYING OVER MOUNTAINS AND FRONT RANGE. OVERALL MOISTURE LEVELS WILL BE LOWER TODAY AS INTEGRATED PW VALUES HAVE DROPPED A COUPLE TENTHS IN THE PAST 24 HOURS OVER THE FRONT RANGE. THERE WAS SOME FOG POTENTIAL AS INDICATED BY NAM AND LESSER EXTENT THE RAP BUT APPEARS NAM WAS WAY OVERDONE WITH MOISTURE THIS AM AS DEWPOINTS ARE SUPPOSED TO BE IN THE LOWER 60S NOW AND THROUGH THE DAY. EXTENSIVE MID/HI CLOUD COVER AND LACK OF METAR PLOTS TONIGHT RESULTING IN HARD TIME SEEING IF THERE IS ANY FOG/STRATUS ON THE PLAINS. NON-NWS SURFACE PLOTS INDICATE THERE IS ENOUGH T/TD SPREADS THAT WON'T SEE MUCH FOG THIS AM AND WON'T INCLUDE IN ZONES. WITH OVERZEALOUS LOW LEVEL MOISTURE FROM NAM WILL DISCOUNT THAT MODEL AS IT INDICATED UP TO 3000J/KG OF CAPE. RAP SEEMED BETTER WITH 700-1500J/KG BASED ON DEWPOINTS FROM THE MID 40S TO LOWER 50S ON THE PLAINS WHICH LOOKS MORE REASONABLE. EVEN LATEST HRRR ONLY HAS ISOLATED COVERAGE OF STORMS OVER HIGHER TERRAIN OF PALMER DIVIDE AND CYS RIDGE. ALSO AREA WILL BE UNDER WEAK RIDGING ALOFT WITH WEAK SUBSIDENCE MOVING IN FROM THE WEST. WILL LOWER POPS THIS AFTERNOON/EVENING TO MAINLY ISOLATED COVERAGE HIGHEST CHANCES REMAINING ON EAST SLOPES AND HIGHER TERRAIN. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 400 AM MDT WED JUN 16 2015 DRY AND WARMER CONDITIONS STILL ON TRACK THURSDAY AND BEYOND WITH A STRONG UPPER RIDGE BUILDING TO OUR WEST. NOT UNCOMMON FOR A STRONG... NEARLY STATIONARY UPPER RIDGE/HEAT DOME TO ENVELOP COLORADO AND THE SOUTHWEST U.S. DURING THE LATTER HALF OF JUNE PRIOR TO THE UNSET OF THE SOUTHWEST MONSOON. LATEST MOS TEMPERATURE GUIDANCE INDICATES A STRING OF 90 PLUS DEGREE DAYS FOR THE PLAINS BEGINNING THURSDAY. WARMEST AIR ALOFT COINCIDENT WITH THE 500 MB RIDGE AXIS OVER THE FCST AREA ON FRIDAY AND SATURDAY...EQUATING TO HIGHS IN THE LOW TO MID 90S AT LOWER ELEVATIONS BOTH DAYS. DO NOT SEE MUCH IN THE WAY OF CLOUD COVER TO GET IN THE WAY. ALTHOUGH CAN'T RULE OUT A STRAY GUSTY HIGH BASED T-STORM OR TWO OVR AND NEAR THE FRONT RANGE WITH ALL OF THE SOIL MOISTURE AROUND AND STEEP AFTERNOON LAPSE RATES. SEE THIS MAINLY HAPPENING ON FRIDAY. SUNDAY...MAY BE EVEN WARMER WITH A 596 DECAMETER RIDGE SQUARELY OVER COLORADO. HOWEVER A COUPLE OF THE MEDIUM RANGE MODELS STILL SHOW A WEAK MID-LEVEL PERTABATION ROUNDING THE TOP OF THE RIDGE AND BRUSHING THE NORTHEAST CORNER OF COLORADO LATE SUNDAY AFTERNOON OR EARLY EVENING. AROUND THE SAME TIME THEY ALSO SHOW A WEAK COLD FRONT OR SFC TROUGH BACKING INTO THE NERN CORNER OF THE STATE ON MOIST EAST-SOUTHEAST LOW-LEVEL FLOW. ITS POSSIBLE A FEW T-STORMS COULD FIRE ALONG THIS SFC BNDRY/THETA-E AXIS AS THE UPPER AIR FEATURE PASSING BY. OTHERWISE SUNDAY LOOKS DRY AND QUITE WARM FOR THE REST OF THE CWA. GOOD DAY FOR A BBQ. FOR MONDAY AND TUESDAY...SEE LITTLE IN THE WAY CHANGE WITH THE UPPER RIDGE KEEPING ITS GRIP ON THE CENTRAL CONUS. THAT MEANS TEMPERATURES WELL ABOVE AVERAGE AND PRECIP CHANCES NEAR ZERO BOTH DAYS. HOWEVER...THE 00Z EUROPEAN MODEL INDICATES THE START OF A WETTER PATTERN SHAPING UP FOR TUESDAY. IT SHOWS THE CORE OF THE UPPER RIDGE QUICKLY SHIFTING WELL EAST OF COLORADO ON TUESDAY WHICH OPENS THE ROCKY MTN REGION TO A MOIST SOUTHERLY TROPICAL FLOW. LOOKS RATHER MONSOONISH. THE WAY THIS YEAR HAS BEEN GOING WITH EL NINO STRENGTHENING IN THE PACIFIC...FEEL THE NEED TO INTRODUCE AT LEAST A SLIGHT CHANCE OF T-STORMS MAINLY FOR THE HIGH COUNTRY LATE TUESDAY AND LOWER TEMPS BY A DEG OR TWO FROM THOSE EXPECTED THE DAY BEFORE TO ACCOUNT FOR A POSSIBLE INCREASE IN CLOUD COVER. && .AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 905 AM MDT WED JUN 17 2015 VFR CIGS/VSBYS TODAY. LGT AND VRB WINDS THIS MORNING...BECOMING E/SELY THIS AFTN...THEN BACK TO DRAINAGE BY LATE EVENING. VCTS WILL SUFFICE IN THE TAFS LATE AFTN/ERLY EVENING. && .HYDROLOGY... ISSUED AT 230 AM MDT WED JUN 16 2015 A BIT DRIER AIRMASS WILL RESULT IN MORE ISOLATED COVERAGE OF STORMS TODAY WHILE STORMS WILL BE MOVING AT A DECENT CLIP WILL RESULT IN LOW CHANCES FOR FLASH FLOODING TODAY. NO CHANGES TO CURRENT FLOOD WARNINGS AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...COOPER SHORT TERM...ENTREKIN LONG TERM...BAKER AVIATION...COOPER HYDROLOGY...ENTREKIN
Hazardous weather outlook, Jun 17, 10:40 AM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT WED JUN 17 2015 COZ030>051-181645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING...MORE NUMEROUS OVER THE MOUNTAINS AND HIGHER TERRAIN AREAS. EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS TODAY. STORMS WILL DIMINISH THIS EVENING WITH LACK OF ANY UPPER LEVEL SUPPORT FOR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ON THURSDAY...THEN IT WILL BE DRY WITH ABOVE NORMAL TEMPERATURES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 17, 8:06 AM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
806 AM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL AGATE 39.47N 103.95W
06/16/2015 M0.88 INCH ELBERT CO TRAINED SPOTTER
0630 PM TSTM WND GST 2 NE WIGGINS 40.25N 104.04W
06/16/2015 M58.00 MPH MORGAN CO MESONET
0543 PM TSTM WND GST 1 NW FORT MORGAN 40.28N 103.81W
06/16/2015 M60.00 MPH MORGAN CO AMATEUR RADIO
0330 PM HAIL 7 NW WELLINGTON 40.77N 105.10W
06/16/2015 M0.75 INCH LARIMER CO TRAINED SPOTTER
0305 PM HAIL 6 ESE FORT COLLINS 40.52N 104.96W
06/16/2015 M1.00 INCH LARIMER CO TRAINED SPOTTER
0257 PM HAIL 4 S FORT COLLINS 40.50N 105.07W
06/16/2015 M1.00 INCH LARIMER CO TRAINED SPOTTER
0255 PM HAIL 4 S FORT COLLINS 40.49N 105.08W
06/16/2015 M0.88 INCH LARIMER CO TRAINED SPOTTER
0235 PM HAIL 2 SW MASONVILLE 40.46N 105.23W
06/16/2015 M0.88 INCH LARIMER CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 29 min |
| Jun 16, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 32 min |
| Jun 16, 7:21 PM MDT | Areal Flood Warning | BOU | Park | 72 hr |
| Jun 16, 7:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 46 min |
| Jun 16, 8:17 PM MDT | Special Weather Statement | BOU | Elbert | 43 min |
| Jun 17, 11:00 AM MDT | River Flood Warning | BOU | Jefferson | 4 days |
| Jun 17, 12:09 PM MDT | River Flood Advisory | BOU | Grand | 7 days |
| Jun 17, 2:56 PM MDT | Areal Flood Warning | BOU | Douglas, Jefferson, Park | 72 hr |
| Jun 17, 5:16 PM MDT | Special Weather Statement | BOU | Douglas | 29 min |
| Jun 17, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 31 min |
| Jun 17, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 27 min |
| Jun 17, 5:54 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 22 min |
Nearby
River Flood Advisories in Colorado, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.